. The number of accessible paths in the hypercube - Archive ouverte HAL Access content directly
Journal Articles Bernoulli Year : 2016

. The number of accessible paths in the hypercube

(1) , , (1)
1

Abstract

Motivated by an evolutionary biology question, we study the following problem: we consider the hypercube {0,1}L where each node carries an independent random variable uniformly distributed on [0,1], except (1,1,…,1) which carries the value 1 and (0,0,…,0) which carries the value x∈[0,1]. We study the number Θ of paths from vertex (0,0,…,0) to the opposite vertex (1,1,…,1) along which the values on the nodes form an increasing sequence. We show that if the value on (0,0,…,0) is set to x=X/L then Θ/L converges in law as L→∞ to e−X times the product of two standard independent exponential variables. As a first step in the analysis, we study the same question when the graph is that of a tree where the root has arity L, each node at level 1 has arity L−1, …, and the nodes at level L−1 have only one offspring which are the leaves of the tree (all the leaves are assigned the value 1, the root the value x∈[0,1]).

Dates and versions

hal-01264005 , version 1 (28-01-2016)

Identifiers

Cite

J. Berestycki, E. Brunet, Z. Shi. . The number of accessible paths in the hypercube. Bernoulli, 2016, 22 (2), pp.653-680. ⟨10.3150/14-BEJ641⟩. ⟨hal-01264005⟩
85 View
0 Download

Altmetric

Share

Gmail Facebook Twitter LinkedIn More